Results 1 to 4 of 4

Thread: weight gain but no swelling/edema..wut is this?

  1. #1
    Join Date
    Aug 2005
    Location
    Kuwait
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default weight gain but no swelling/edema..wut is this?

    i saw my nephro 2day and albumin level is lower than 2 weeks ago (24 compared to 27) and i'm still losing significant protein in urine. However, complement levels are normal and i have absolutely no edema/swelling in my ankles or body in general, only puffy eyes in the morning.
    (He also said my kidney functions are alright but if the swelling increases he will start me on Endoxan therapy)
    If this indicates there is no water retention to cause weight gain, why should i be gaining weight? I do not overeat, therefore it couldn't be due to excess calorie consumption.
    Any explanation for this? My nephro said he could only relate it to growing up so I'll check my height next time, but i'm personally not convinced. I can't tolerate gaining any more weight for no reason. And if it is because I'm still growing up, why aren't all my non-lupie friends gaining some weight too??
    I'd appreciate any help in making me understand this situation better.
    Thank you,
    Dina

  2. #2
    Join Date
    Aug 2005
    Location
    Golden, Colorado
    Posts
    466
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Sometimes water hides in funny places and it isn't as noticable... Have you tried any diuretics? Or is your neph sure that it isn't water? Could also be a hormone thing, maybe? I'm not sure... Let me know what you find out! I am very curious to know what it might be.
    "All sounds are potentially dangerous.
    All sounds are potentially medicinal.
    All sounds are beautiful." ~Yoko Ono

  3. #3
    Join Date
    Aug 2005
    Location
    Kuwait
    Posts
    65
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    yeh he seems sure and he hasn't prescribed me any diuretics, i can't start taking any myself anyway i'm trying to convince myself that it's the prednisolone even though i'm on 5mg only!
    i'll let u know if anything new comes up!
    take care
    I was diagnosed with lupus nephritis, confirmed by bloodwork and kidney biopsy, and mild lupus cerebritis (epileptiform) in June 2004.
    Medications: CellCept, Prednisone; Phenytoin; Lipitor; Zestril, Norvasc; Aranesp (darbepoetin alfa).

  4. #4
    Join Date
    Jul 2005
    Posts
    15
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    It may just be the prednisone. That stuff seems to add weight by just looking at it! being more serious, I've been on prednisone and my weight fluctuates although I continue eating and eating. Some days I feel like I have gained 10 pounds and yet I haven't. As you work with your meds you may see a variance in your weight, I have. Also unfortunately, its very hard to loose the weight. I try to keep as busy as I can and some days I do very well, but if I overdo it, the next day I'll be so exhausted I eat to stay awake. It seems crazy! Talk to the dr more abt the meds you're on and the side effects. That may help.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •